MAUDE Adverse Event Report: ARTHROCARE CORP. MINIMAGNUM KNOTLESS IMPLANT PKG; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

ARTHROCARE CORP. MINIMAGNUM KNOTLESS IMPLANT PKG; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Model Number OM-2500
Medical Device Problem Codes Difficult to Fold, Unfold or Collapse (1254); Mechanical Jam (2983)
Health Effect - Clinical Codes No Information (3190); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/23/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during an anterior stabilization the suture was load correctly into the anchor and slack was ratcheted correctly in the directions of the arrows.Once the anchor was inserted into the joint and positioned to the pre drilled hole the ratchet stop taking the suture, thus not performing and unable to complete its task.Anchor was taken out and another was opened and work perfectly fine.Because of this there was a 5 minute delay and procedure was completed with a backup device with no further complications.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H10: h2, h6.The device used in treatment, was not returned for evaluation.A relationship, if any, between the subject device and the reported event could not be determined.A review of the device history records for the device showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A review of risk management files found that the reported failure was documented appropriately.A complaint history review concluded this was an isolated event.A review of the instructions for use found: - the implant system requires tension to be distributed through both suture legs to achieve suture lock deployment.The use of a locking suture stitch (i.E.Modified mason-allen) may cause tensioning to be more difficult due to the inability of the suture legs to move freely through the tissue.- use care to properly align the implant and inserter handle with the bone hole while inserting the implant into the bone hole.Do not bend or twist the inserter handle during and after insertion as damage to the implant or incomplete insertion may result.Do not deploy a bent or damaged implant.Without the reported product a visual and functional evaluation cannot be performed and customer¿s complaint cannot be confirmed.Factors that could have contributed to the reported event include: (1) improper suture loading, (2) excessive tensioning or (3) improper alignment of the inserter handle with the bone hole.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.If the product associated with this event is returned at a future date, this evaluation will be reopened for investigation.
 
Additional Manufacturer Narrative
H10.Internal complaint reference (b)(4).H3, h6: the reported device, used in treatment, was returned for evaluation.There was a relationship found between the reported incident and the returned device.A review of the device history records for the reported lot number showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was an isolated event.A review of risk management files found that the reported failure was documented appropriately.A review of the instructions for use found that excessive force can result in device failure.Clinical evaluation was completed and concluded that was no patient harm or significant delay reported.Therefore, since no patient harm is being alleged, no further assessment is warranted at this time.Visual evaluation shows a non-deployed device with a damage anchor.The snare wire is broken and popped out of suture reel.The device is intended for single use and functional test is not possible.The complaint was confirmed.Factors that could have contributed to the reported event include: (1) excessive tensioning or (2) improper alignment of the inserter handle with the bone hole.No containment or corrective actions are recommended at this time.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.

Brand Name
MINIMAGNUM KNOTLESS IMPLANT PKG
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key10426459
Report Number3006524618-2020-00655
Device Sequence Number3122292
Product Code MBI
UDI-Device Identifier00817470005592
UDI-Public00817470005592
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K042584
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/09/2021
Device Model NumberOM-2500
Device Catalogue NumberOM-2500
Device Lot Number2011969
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/01/2020
Initial Date Received by Manufacturer 07/24/2020
Supplement Date Received by Manufacturer07/24/2020
01/29/2021
Initial Report FDA Received Date08/19/2020
Supplement Report FDA Received Date09/15/2020
02/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;